MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT

ABBOTT MEDICAL OPTICS IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT
Model Number 0110-2261
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Ulcer (1796); Unspecified Infection (1930); Discomfort (2330)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clinic is reporting this adverse event only and did not request or require field service or clinical support.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
Patient had photorefractive keratectomy in both eyes 7 months ago and reported that he had several episodes where he has awoken in the morning with the sensation that his eyelids were stuck to his eyes.He reported that the experience gives him mild discomfort but is symptom free by mid morning.He presented because he said that 48 hours ago he awoke with discomfort and redness that did not improve and requested further evaluation.He was found with corneal ulcer in right eye: likely recurrent corneal erosion with secondary infection.He was also found to have a corneal infiltrate without epithelial defect and was started on hourly vigamox following an every 15 minute loading dose.Patient was seen next day and stated feeling slightly better than yesterday with mild discomfort, watering and not light sensitive.The central infiltrate is noted to be slightly larger diameter, nasally than yesterday.Patient was prescribed vancomycin every hour, doxycycline 100mg daily, bacitracin at bedtime and moxifloxacin every hour.Patient was seen on (b)(6) then again on (b)(6).Patient is getting better however not resolved.Surgeon noted in medical examination ¿bland opacity; no epi defect.No brawny edema.¿.

Brand Name
IDESIGN AWS SYSTEM
Common Device Name
REFRACTIVE MEASUREMENT
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6220534
Report Number3006695864-2017-00001
Device Sequence Number279976
Product Code HKO
UDI-Device Identifier05050474591912
UDI-Public(01)05050474591912
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0110-2261
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2016
Initial Report FDA Received Date01/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCIMER SN (B)(4)
Outcome Attributed to Adverse Event Required Intervention;